News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Bleeding - stomach cramps after depo-provera, pregnant?


 angel27 - Sun Apr 01, 2007 7:18 pm

HI IM 27/F AND VERY WORRIED I COULD BE PREG,I AM ON AN INJECTION CALLED DEPO-VERA WHICH I HAD ABOUT 5 DAYS AGO,BUT AFTER I HAD IT THE NEXTED DAY I STARTED BLEEDING WITH VERY BAD STOMACH CRAMPS THEN IT STOPPED.3 DAYS LATER IT STARTED AGAIN BUT THIS TIME I HAD A CLEAR MUCUS COMIN OUT AND HAD CRAMPS AND NAUSEA.WHAT IS WRONG WITH ME COULD I STILL BE PREG OR IS SOMETHING ELSE WRONG!!!!!!!!!!!!!!!!!!!!!!!
 Dr. Chan Lowe - Sun Apr 01, 2007 9:38 pm

User avatar Depo-Provera can do just about anything to a woman's normal cycle. This can range from no bleeding to severe bleeding and just about anything in between. After about 6 months on the medication about 1/2 of women will no longer have a monthly cycle. After 12 months almost all women will stop having their monthly cycle. It will return after stopping the depo-provera.

I suspect that you may be experiencing some symptoms related to your medicine; however, this is a little soon. If you were ready to start your regular cycle it may be your normal cycle with some medication effect.

The medication does not start preventing pregnancy right away. I recommend that women use another form of birth control for 1 month after starting the medicine. So if there is a possibility of becoming pregnant I would recommend you take a home pregnancy test. The medication will not interfere with the test.

If your symptoms do not improve over the next few days I would recommend you see your doctor for an evaluation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here